Alert archive / North Carolina / River Flood Warnings in 2014
River Flood Warning 12, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Mar 18, 2014, 6:46 PM EDT for Johnston County, North Carolina. It took effect at Mar 18, 2014, 8:00 PM EDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2014, 6:46 PM EDT (22:46 UTC)
- In effect from
- Mar 18, 2014, 8:00 PM EDT
- Expired
- Mar 20, 2014, 5:00 AM EDT
- In force
- 33 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 24 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neuse River at Smithfield (SMFN7). The gauge peaked at 15.16 ft at Mar 19, 2014, 2:00 PM EDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02087570, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
304
WGUS42 KRAH 182246
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT TUE MAR 18 2014
...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA...
NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC101-191046-
/O.NEW.KRAH.FL.W.0012.140319T0000Z-140320T0900Z/
/SMFN7.1.ER.140319T0000Z.140319T0600Z.140319T2100Z.NO/
646 PM EDT TUE MAR 18 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLOOD WARNING FOR
THE NEUSE RIVER AT SMITHFIELD.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:30 PM TUESDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO
RISE TO NEAR 15.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT...AT 15.0 FEET...WATER REACHES THE BASE OF THE HOLDING TANK
AT THE WATER TREATMENT PLANT.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI SAT SUN
NEUSE RIVER
SMITHFIELD 15 14.9 TUE 05 PM 15.2 14.3 12.9 11.3 10.1
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
SMITHFIELD: 99.26
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$6 follow-up statements
022
WGUS82 KRAH 190140
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
940 PM EDT TUE MAR 18 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC101-191340-
/O.EXT.KRAH.FL.W.0012.000000T0000Z-140320T0600Z/
/SMFN7.1.ER.140319T0152Z.140319T0600Z.140319T1800Z.NO/
940 PM EDT TUE MAR 18 2014
THE FLOOD WARNING CONTINUES FOR
THE NEUSE RIVER AT SMITHFIELD.
* AT 9:15 PM TUESDAY THE STAGE WAS 15.0 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 15.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* IMPACT...AT 15.0 FEET...WATER REACHES THE BASE OF THE HOLDING TANK
AT THE WATER TREATMENT PLANT.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI SAT SUN
NEUSE RIVER
SMITHFIELD 15 15.0 TUE 09 PM 15.1 14.2 12.7 11.1 9.9
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
SMITHFIELD: 99.26
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$844
WGUS82 KRAH 190906
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
506 AM EDT WED MAR 19 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA..
NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC101-192106-
/O.CON.KRAH.FL.W.0012.000000T0000Z-140320T0600Z/
/SMFN7.1.ER.140319T0215Z.140319T1200Z.140319T1800Z.NO/
506 AM EDT WED MAR 19 2014
THE FLOOD WARNING CONTINUES FOR
THE NEUSE RIVER AT SMITHFIELD.
* AT 4:15 AM WEDNESDAY THE STAGE WAS 15.1 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.2 FEET BY THIS
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.
* IMPACT...AT 15.0 FEET...WATER REACHES THE BASE OF THE HOLDING TANK
AT THE WATER TREATMENT PLANT.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT SUN
NEUSE RIVER
SMITHFIELD 15 15.1 WED 04 AM 14.2 12.7 11.1 9.9
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
SMITHFIELD: 99.26
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$620
WGUS82 KRAH 191402
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1002 AM EDT WED MAR 19 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN. PERSONS SHOULD
REMAIN AWAY FROM WATER RUNNING HIGH AND FLOWING FAST.
&&
NCC101-200202-
/O.EXT.KRAH.FL.W.0012.000000T0000Z-140320T1500Z/
/SMFN7.1.ER.140319T0215Z.140319T1800Z.140320T0300Z.NO/
1002 AM EDT WED MAR 19 2014
THE FLOOD WARNING CONTINUES FOR
THE NEUSE RIVER AT SMITHFIELD.
* AT 9:15 AM WEDNESDAY THE STAGE WAS 15.1 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING WAS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.2 FEET BY THIS
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 15.0 FEET...WATER REACHES THE BASE OF THE HOLDING TANK
AT THE WATER TREATMENT PLANT.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
NEUSE RIVER
SMITHFIELD 15 15.1 WED 09 AM 14.6 13.1 11.2 9.9 9.0
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
SMITHFIELD: 99.26
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$218
WGUS82 KRAH 191816
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
216 PM EDT WED MAR 19 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA..
NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY
THE NEUSE RIVER MAY BE NEARING ITS CREST JUST ABOVE ITS MINOR
FLOOD STAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN. REMAIN AWAY
FROM WATER RUNNING HIGH AND FLOWING FAST.
&&
NCC101-200616-
/O.CON.KRAH.FL.W.0012.000000T0000Z-140320T1500Z/
/SMFN7.1.ER.140319T0215Z.140319T1615Z.140320T0300Z.NO/
216 PM EDT WED MAR 19 2014
THE FLOOD WARNING CONTINUES FOR
THE NEUSE RIVER AT SMITHFIELD.
* AT 1:15 PM WEDNESDAY THE STAGE WAS 15.1 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING WAS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE
OVERNIGHT TONIGHT.
* IMPACT...AT 15.0 FEET...WATER REACHES THE BASE OF THE HOLDING TANK
AT THE WATER TREATMENT PLANT.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
NEUSE RIVER
SMITHFIELD 15 15.1 WED 01 PM 14.6 13.1 11.2 9.9 9.0
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
SMITHFIELD: 99.26
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$935
WGUS82 KRAH 200038
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
838 PM EDT WED MAR 19 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC101-201238-
/O.EXT.KRAH.FL.W.0012.000000T0000Z-140320T1424Z/
/SMFN7.1.ER.140319T0215Z.140319T1800Z.140320T0224Z.NO/
838 PM EDT WED MAR 19 2014
THE FLOOD WARNING CONTINUES FOR
THE NEUSE RIVER AT SMITHFIELD.
* AT 8:15 PM WEDNESDAY THE STAGE WAS 15.1 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TONIGHT.
* IMPACT...AT 15.0 FEET...WATER REACHES THE BASE OF THE HOLDING TANK
AT THE WATER TREATMENT PLANT.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
NEUSE RIVER
SMITHFIELD 15 15.1 WED 08 PM 14.7 13.4 11.5 10.0 9.1
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
SMITHFIELD: 99.26
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$783
WGUS82 KRAH 200809
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
409 AM EDT THU MAR 20 2014
...THE FLOOD WARNING FOR THE NEUSE RIVER AT SMITHFIELD IN JOHNSTON COUNTY HAS BEEN CANCELLED...
&&
NCC101-200839-
/O.CAN.KRAH.FL.W.0012.000000T0000Z-140320T1424Z/
/SMFN7.1.ER.140319T0215Z.140319T1800Z.140320T0330Z.NO/
409 AM EDT THU MAR 20 2014
THE FLOOD WARNING IS CANCELLED FOR
THE NEUSE RIVER AT SMITHFIELD.
* FLOOD STAGE IS 15.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 11:30 PM WEDNESDAY...AND THE STAGE
WAS 14.9 FEET AT 3:15 AM THIS MORNING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.4 FEET BY FRIDAY
MORNING.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME FRI SAT SUN MON TUE
NEUSE RIVER
SMITHFIELD 15 14.9 THU 03 AM 13.4 11.5 10.0 9.1
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
SMITHFIELD: 99.26
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Mar 18, 3:21 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 18, 3:21 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 321 PM EDT TUE MAR 18 2014 .SYNOPSIS...LINGERIN COLD AIR DAMMING WEDGE WILL SLOWLY ERODE ON WEDNESDAY AND INTO WEDNESDAY NIGHT IN ADVANCE OF A COLD FRONT PASSAGE EARLY THURSDAY MORNING. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 315 PM TUESDAY... NEAR TERM PERIOD WILL DEAL WITH THE SLOW DEMISE OF THE LINGERING COLD AIR DAMMING WEDGE IN PLACE ACROSS THE CAROLINAS. WEAK WARM AIR ADVECTION ALOFT AND RESULTANT PATCHY LIGHT RAIN/DRIZZLE VIA ISENTROPI LIFT COURTESY OF THE 925-850 LOW-LEVEL EASTERLY FLOW ABOUT THE COASTAL LOW WILL DIMINISH THIS EVENING AS LOW PULLS OUT INTO THE ATLANTIC. AS SUCH THERE COULD BE A LULL BEFORE WE START A RESURGENCE OF SOME PATCHY DRIZZLE/LIGHT RAIN VIA LOW-LEVEL SOUTHERLY RETURN FLOW IN ADVANCE OF A ~1000MB SURFACE LOW LIFTING NEWD THROUGH THE MIDDLE AND UPPER MS VALLEY. THERE WILL BE NO P-TYPE CONCERNS HOWEVER WITH TEMPERATURES THIS EVENING AND TONIGHT HOLDING NEARLY STEADY IN THE LOWER/MID 30S NORTH TO UPPER 30S SOUTH. ALTERNATIVELY...IF THERE IS LESS IN THE WAY OF DRIZZLE/LIGHT RAIN...FOG IS LIKELY TO DEVELOPMENT WITHIN THE MOIST/SATURATED DAMMING AIRMASS...WITH SOME DENSE FOG POSSIBLE ACROSS WESTERN/CENTRAL PIEDMONT(HEART OF THE WEDGE)DURING THE PREDAWN HOURS. STRENGTHENING 30-35KTS SWLY FLOW ON THE SOUTHERN PERIPHERY OF THE AFOREMENTIONED LOW TRACKING INTO THE GREAT LAKES DURING THE DAY ON WEDNESDAY AND ATOP THE INVERSION LAYER WILL SCOUR OUT OF THE RESIDUAL DAMMING AIRMASS...WITH WARM SECTOR OVERSPREADING THE AREA FROM THE SOUTHWEST...ALBEIT VERY LATE IN THE DAY WITH ANY LINGERING DRIZZLE/SHALLOW SHOWERS LIFTING OFF TO THE NORTH/NORTHEAST WITHIN THE RETREATING WEDGE AIRMASS. AS IS ALWAYS THE CASE WITH CAD...GREAT BUST POTENTIAL WRT HIGH TEMPERATURES WEDNESDAY...DEPENDENT ON EXACT TIMING OF CAD EROSION. EXPECT NORTHERN/NORTHWEST PIEDMONT TO IN SOME DEGREE OF LOW CLOUDS THROUGH MOST OF THE DAYLIGHT HOURS(POSSIBLY LINGERING UNTIL THE FROPA WEDNESDAY NIGHT)WITH STRONG INSOLATION ON THE SOUTHERN FRINGES ACROSS THE SOUTHERN PIEDMONT/SANDHILLS/SOUTHERN COASTAL PLAIN. HIGHS RANGING FROM UPPER 40S/NEAR 50 NW TO LOWER/MID 60S SE. .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... AS OF 300 PM TUESDAY... THE UPPER AIR PATTERN DURING THE SHORT TERM PERIOD FEATURES A PROGRESSIVE UPPER TROUGH WITH TWO EMBEDDED SHORT WAVES THAT MOVE ACROSS THE GREAT LAKES ON WEDNESDAY NIGHT THROUGH THURSDAY. AT THE SURFACE A DEPARTING WARM FRONT WILL MOVE AWAY FROM THE REGION WEDNESDAY EVENING AS A WAK COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST. THE FRONT MOVES THROUGH THE REGION OVERNIGHT AND OFFSHORE BY THURSDAY MORNING. HIGH PRESSURE OVER THE LOWER MISSISSIPPI VALLEY EARLY THURSDAY WILL SHIFT EAST AND SETTLE OVER THE EASTERN CAROLINAS ON FRIDAY. THE COLD FRONT WILL BE MOISTURE STARVED AND ABSENT OF ANY SIGNIFICANT FORCING SO NO POPS WILL BE INCLUDED DURING THE FROPA AND DRY WEATHER IS EXPECTED FOR THE REMAINDER OF THE PERIOD. LOW TEMPERATURES WEDNESDAY NIGHT WILL RANGE IN THE LOWER TO MID 40S. DEEP MIXING IN THE WAKE OF THE COLD FRONT WILL PROMOTE CONSIDERABLE WARMING ON THURSDAY WITH TEMPERATURES REACHING NEAR SEASONABLE VALUES WITH HIGHS IN THE MID TO UPPER 60S. AFTER A CHILLY NIGHT WITH LOWS IN THE MID TO UPPER 30S...HIGHS WILL WARM INTO THE UPPER 60S TO LOWER 70S ON FRIDAY. -BLAES && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 315 PM TUESDAY... ...AFTER A SHORT LIVED MILD PERIOD IT WILL BE TURNING COLDER EARLY NEXT WEEK WITH ANOTHER STORM SYSTEM POSSIBLE MONDAY INTO TUESDAY... THE UPPER FLOW PATTERN AT THE BEGINNING OF THE PERIOD FEATURES A WESTERLY FLOW ALOFT THAT BUCKLES A BIT AS A SHORT WAVE TROUGH MOVES ACROSS THE GREAT LAKES ON SUNDAY AND A MEAN TROUGH DEVELOPS ACROSS THE EASTERN U.S. ON MONDAY. THE NORTHERN STREAM STRENGTHENS ON MONDAY WITH ENERGY DIVING INTO THE NORTHERN PLAINS AND OHIO VALLEY ON TUESDAY AND TRIES TO PHASE WITH THE SOUTHERN STREAM. FAIR WEATHER IS EXPECTED FRIDAY NIGHT AND INTO EARLY SATURDAY AS SURFACE HIGH PRESSURE MOVES OFF THE COAST. A COLD FRONT APPROACHES FROM THE NORTHWEST LATE SATURDAY AND SLOWLY DROPS THROUGH THE AREA ON SUNDAY. NWP GUIDANCE VARIES WITH THE AMOUNT OF MOISTURE AVAILABLE TO THE SYSTEM AND THE SUBSEQUENT AMOUNT OF PRECIPITATION. AT THIS POINT...PRECIPITATION CHANCES LOOK MINIMAL AND WILL ONLY INCLUDE A SLIGHT CHANCE POP FOR LATE SATURDAY AND ESPECIALLY SUNDAY WITH THE POTENTIAL FOR PRECIPITATION TO LINGER AFTER THE FRONTAL PASSAGE. HIGHS AHEAD OF THE FRONT ON SATURDAY WILL REACH THE LOWER 70S WITH MILD LOWS IN THE LOWER AND MID 40S ON SATURDAY NIGHT. COOLER TEMPERATURES ARE EXPECTED ON SUNDAY WITH HIGHS IN THE UPPER 50S TO LOWER 60S. COLD HIGH PRESSURE OVER THE NORTHERN PLAINS WILL BUILD INTO THE REGION ON SUNDAY AND SUNDAY NIGHT AND RIDGE INTO THE REGION ON MONDAY. TEMPERATURES WILL ONCE AGAIN FALL BELOW NORMAL WITH HIGHS ONLY IN THE UPPER 40S TO LOWER 50S ON MONDAY. THE NEXT STORM SYSTEM WILL LIKELY ARRIVE AT THE END OF THE LONG TERM PERIOD AS AN AREA OF LOW PRESSURE ASSOCIATED WITH THE STRONG SOUTHERN JET MAY FORM IN THE ACROSS THE NORTHERN GULF OF MEXICO MONDAY NIGHT AND THEN MOVE EAST AND OFF THE SOUTHEAST COAST. THIS SYSTEM MAY SPREAD PRECIPITATION NORTHWARD INTO OUR REGION AS A STRONG NORTHERN STREAM SHORTWAVE MOVES THROUGH THE OHIO VALLEY AND MID ATLANTIC ON TUESDAY. NWP GUIDANCE PROVIDES VARYING SOLUTIONS FOR THIS EVENT BUT THE POTENTIAL FOR SOME PRECIPITATION AT THIS POINT WARRANTS AT LEAST A SMALL POP. THE AIR MASS ACROSS THE REGION WILL BE COLD AND PTYPE COULD BE AN ISSUE GIVEN THE PATTERN BUT WILL KEEP TEMPERATURES SUFFICIENTLY WARM TO INCLUDE RAIN AT THIS TIME. -BLAES && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 200 PM TUESDAY... 24-HR TAF PERIOD: IFR CONDITIONS...PREDOMINATELY CEILINGS 500-900 FT AGL WILL PREVAIL THROUGH THIS EVENING...IN ASSOCIATION WITH LINGERING COLD AIR DAMMING WEDGE IN PLACE WITH PATCHY RA/DZ THROUGHOUT THE AFTERNOON AND EVENING. CONDITIONS ARE EXPECTED TO TUTORED FURTHER AFTER SUNSET AS BL COOLS WITH CEILINGS LOWERING TO LIFR AND CONTINUED THREAT OF PATCHY DRIZZLE AND EVEN POSSIBLY DENSE FOG AT KINT AND KGSO. CEILINGS WILL BE SLOW TO IMPROVE FROM SOUTH TO NORTH WEDNESDAY AFTERNOON WITH STRENGTHENING SWLY FLOW OF 25-35KTS AT THE TOP OF THE INVERSION LAYER HELPING TO SLOWLY MIX/SCOUR OUT THE WEDGE. LOOKING AHEAD: VFR CONDITIONS ARE EXPECTED TO RETURN WEDNESDAY NIGHT/THURSDAY AHEAD OF A MOSTLY DRY COLD FRONTAL PASSAGE THROUGH THE AREA. DRY HIGH PRESSURE WILL RETURN THU INTO FRI.THE NEXT CHANCE FOR SUB-VFR CONDITIONS WILL ARRIVE LATE SATURDAY AND INTO SUNDAY AS THE NEXT COLD FRONT APPROACHES FROM THE WEST. && .CLIMATE... THE RECORD LOW MAXIMUM TEMPERATURES FOR MARCH 18 (TUESDAY) ARE... KGSO...36 DEGREES FROM 1961. KRDU...36 DEGREES FROM 1892. KFAY...41 DEGREES FROM 1998. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...BLAES LONG TERM...BLAES AVIATION...CBL CLIMATE...DJF
Hazardous weather outlook, Mar 18, 12:04 PM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1204 PM EDT TUE MAR 18 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-191615- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1204 PM EDT TUE MAR 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 18, 3:45 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT TUE MAR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SLEET WINSTON-SALEM 36.10N 80.26W
03/18/2014 M0.2 INCH FORSYTH NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1401269
BLAESLocal storm report, Mar 18, 3:46 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
346 PM EDT TUE MAR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SLEET FEARRINGTON 35.81N 79.07W
03/18/2014 M0.1 INCH CHATHAM NC COCORAHS
&&
EVENT NUMBER RAH1401270
BLAESLocal storm report, Mar 18, 3:47 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT TUE MAR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SLEET WELCOME 35.91N 80.25W
03/18/2014 M0.2 INCH DAVIDSON NC COCORAHS
&&
EVENT NUMBER RAH1401272
BLAESLocal storm report, Mar 18, 3:48 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
348 PM EDT TUE MAR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SLEET DURHAM 35.98N 78.92W
03/18/2014 M0.1 INCH DURHAM NC COCORAHS
&&
EVENT NUMBER RAH1401273
BLAESLocal storm report, Mar 18, 3:49 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
349 PM EDT TUE MAR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM SLEET UNION RIDGE 36.22N 79.38W
03/18/2014 E0.2 INCH ALAMANCE NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1401275
BLAESLocal storm report, Mar 18, 3:50 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT TUE MAR 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SLEET OXFORD 36.31N 78.59W
03/18/2014 M0.1 INCH GRANVILLE NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1401276
BLAESNearby
River Flood Warnings in North Carolina, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.